Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 270, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 20, 2004, 6:48 PM CDT for Angelina County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 20, 2004, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WUUS54 KSHV 202348 SVRSHV TXC005-210045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 648 PM CDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 745 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LUFKIN AND WAS NEARLY STATIONARY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 745 PM CDT. LAT...LON 3145 9475 3133 9491 3089 9467 3118 9427 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 20, 2:00 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT SUN JUN 20 2004 .DISCUSSION... ISOLATED CONVECTION BEGINNING TO FIRE OFF THIS AFTERNOON...BUT INSTABILITY NOT SO GREAT...SO DO NOT EXPECT MUCH IN WAY OF STRONG STORMS THIS EVENING. LEFT IN CHANCE POPS OVER RED RIVER VALLEY AS OUTFLOW FROM MCS GENERATING SCATTERED CONVECTION THAT WILL REACH THAT AREA LATE THIS AFTERNOON. NEXT FRONT REACHING CWA ON TUESDAY. THIS BOUNDARY WILL STALL OUT AND MAY SEE SOME WIDESPREAD COVERAGE ON WEDNESDAY. PUT IN LIKELY POPS SOUTH...AND BROUGHT TEMPS DOWN WELL INTO THE 80S. VORTEX NORTH OF GREAT LAKES WILL KEEP GENERAL PATTERN IN PLACE...WITH FAIRLY HIGH CHANCES OF RAIN....AND SOMEWHAT COOLER TEMPS...AROUND INTO AT LEAST PART OF THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 92 74 90 / 20 20 20 40 MLU 70 90 72 90 / 20 30 20 50 TXK 71 92 74 88 / 30 20 20 50 TYR 72 94 74 90 / 20 20 20 40 LFK 72 93 73 91 / 20 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUN 20 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON MUCH OF THE AREA AS A FRONTAL BOUNDARY LINGERS ACROSS THE SOUTHERN SECTIONS OF THE REGION. IN ADDITION...AN AREA OF THUNDERSTORMS OVER CENTRAL OKLAHOMA MAY MOVE NEAR THE RED RIVER VALLEY REGION BY EVENING. THE MAIN THREAT WITH STORMS IS THAT OF BRIEF HEAVY RAINFALL. HOWEVER...ISOLATED STRONG STORMS THAT DEVELOP COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON INTO THE WORK WEEK AS ANOTHER FRONTAL SYSTEM WILL MOVE INTO THE AREA ON TUESDAY IN CONJUNCTION WITH MULTIPLE UPPER DISTURBANCES WHICH WILL MOVE OVER THE AREA DURING THE LATTER HALF OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:09 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 66 min |
| Jun 20, 6:13 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 62 min |
| Jun 20, 6:43 PM CDT | Flash Flood Warning | SHV | Nacogdoches | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.